Doctor insights on:
Medicine For Macrobid Allergy
Nitrofurantoin ?: Nitrofurantoin antibiotic is very often used to treat urinary tract infections. Allergic reactions to this is rather uncommon. However, when it happens the skin reactions could show up as itching, swelling of skin, eczema, and even serious conditions such as stevens-johnson syndrome. Other symptoms affecting gastrointestinal , urinary, blood disorders, liver, and heart disorders can happen. ...Read more
Nitrofurantoin is an antibiotic which is marketed under the following brand names; niftran, furadantin, (nitrofurantoin) furabid, macrobid, macrodantin, nitrofur mac, nitro macro, nifty-sr, martifur-mr, uro-tablinen or nifuretten (in germany), martifur-100 (in india), urantoin, nifuran (in macedonia) and uvamin (in middle east). It is usually used in treating urinary tract infection. It is often ...Read more
I am getting dehydrated no reason. Went to urgent care on feb 27 urinary tract inf. No fever. He gave me doxycycline 2 times a day I have horrible drug allergies can only take levaquin avelox penicillin cannot take sulfa or macrobid. He gave me
Dehydration : Dehydration can occur easily when a patient has an infection. An infection can cause a fever, even when the patient isn't always aware, and the skin flushes, with more fluid evaporating. In addition, if a patient isn't feeling well, they often don't drink or eat as much as they typically do. Patient's who are on other medications, including cardiovascular medications, can be more sensitive to the effects of dehydration. Signs of allergic reaction to a medication usually includes rash that is usually hives, swelling, itching, or shortness of breath. ...Read more
Have panic attack took Macrobid last night never had allergy to it. How long should I fear allergic reaction happening?
Need to take Macrobid for UTI. I'm allergic to so many meds (hives); is Macrobid likely to cause reactions? My only antiobio alrgy is Keflex.
I have been prescribed metronidazole and nitrofurantoin to take together. I also take a benedril a day for allergies. It it safe to combine these?
Had bad side effects from macrobid.saw doc who agreed I could stop taking them. How long 4 drug to leave system and to feel better after last pill?
Within 24 to 48 hrs: Most side effects should disappear within 24 to 48 hrs ...Read more
How long does it take for the side effect of brown urine to subside when taking the drug Macrobid for a uti?
Varies: The brownish coloration or the urine is from blood in the urine because your baldder was irritated by an infection, for which you are now on the macrobid. However, it may take just a couple of days for the blood to clear up, or s long as a week if it was really irritated. Also, if the infection went up to yor kidneys, could even be longer. Drink lots of water to flush and make sure to finish meds! ...Read more
If you throw up shortly after taking medicine, do you take it again or wait for the next dose... Just took Macrobid & proplythiouracil. Morning sickne?
Depends: If you visibly can identify the pills you initially took in your emesis(vomit) then it wouldn't be unreasonable to take another dose, but if you can't identify the pill(s), be careful, with taking extra. If you are really concerned just touch base with your prescribing physician. ...Read more
I started taking macrobid yesterday and today I woke up with a stomachache. Can this medicine cause this? I also have really bad gas.
Consider probiotics: While macrobid is a drug that is mostly secreted into the urine and has minimal serum level, gastrointestinal symptoms can still occur, as is common with many other antibiotics. Consider taking probiotics like Kefir while you are on antibiotics and continue for a few days after antibiotics to help restore normal flora. However, if symptom persists, you should get additional work-up. ...Read more
I was prescribed Macrobid for bronchitis and the medicine information says it's for bladder infections im confused!
I am experiencing ankle swelling after starting macrobid 3 days ago for uti...no other symptoms...should i keep taking medicine?
Med side effect: I would get a change in antibiotic. Drugs can do a lot of good things as well as have all types of side effects. Best to just change the medication. If goes away you have proven the side effect to the med. If not need to have revisit to see why you have the ankle swelling. ...Read more
Taken macrobid for 3/5 days for uti/kidney infection.i’m experiencing crippling fatigue 2the point where I can barely move.v weak.Can i stop the drug?
See your doctor: This may be a sign of a worsening infection, rather than a side effect from the medication. You should see your doctor right away. Your infection may have spread more into your kidneys which could be causing fatigue, and that can be quite dangerous. ...Read moreSee 2 more doctor answers
Could taking antibiotics like doxycycline, bactrim and Macrobid have caused my baby to have a complete agenesis of the corpus callosum? The drugs were prescribed by the doctor for e-coli and ut infections and taken during the first trimester of pregnancy
No apparent link: The meds above have not been linked to acc. Any triggering process is in play at or before the 4th month, when the cc normally forms.Acc has been found as a sporadic event, or showing autosomal dominant, recessive or x linked forms of inheritance.It can occur in normal people or as part af a significant syndrome or chromosome defect. Genetic eval & counseling are indicated for all cases. ...Read moreSee 1 more doctor answer
No decreased effect:
That is a great question, I’m impressed!! Few medications decrease the effectiveness of birth control pills (BCP). Many meds for seizures and one for HIV can decrease BCP effectiveness. The only antibiotic is uncommon,
FRifampin, used to treat tuberculosis and serious fungal infections.
St. John’s Wort, a “natural herb” for depression and anxiety, also makes the pill less affective ...Read more
Unlikely: That is an excellent question however considering that you would likely take a one week course twice a day for a UTI, concentrate on a healthy diet and exercise instead. Drug info on macrobid does not mention weight gain but there are several potential adverse side effects and contraindications that your MD has to consider when you are given the drug for a UTI. ...Read more
Nitrofurantoin antibiotic is very often used to treat urinary tract infections. Allergic reactions to this is rather uncommon. However, when it happens the skin reactions could show up as itching, swelling of skin, eczema, and even serious conditions such as stevens-johnson syndrome. Other symptoms affecting gastrointestinal , urinary, blood disorders, liver, and ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more